By Topic

Improved Lower Bounds for the Capacity of i.i.d. Deletion and Duplication Channels

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Drinea, E. ; Harvard Univ., Cambridge ; Mitzenmacher, M.

This paper considers the capacity of binary deletion channels, where bits are deleted independently with probability d. It improves significantly upon the best previous framework used to obtain provable lower bounds on this capacity by utilizing a stronger definition of a typical output from the channel. The new results give the best known provable bounds on the capacity for all values of d. Moreover, the techniques presented here extend to yield lower bounds for channels with certain types of random insertions, namely, duplications, or combinations of duplications and deletions. To demonstrate these techniques in this context, two binary channels are analyzed: a channel where each transmitted bit is copied with probability nu and a channel where each transmitted bit is copied a geometrically distributed number of times.

Published in:

Information Theory, IEEE Transactions on  (Volume:53 ,  Issue: 8 )